MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-NT-1111
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® double lumen power-injectable picc (peripherally inserted central catheter) line cracked at the connection of the hub and catheter.This incident was mitigated with a picc rewire.The line was in place for a total of 4 days, secured with a statlock, and used to deliver the following: chemo, lorazepan, mycophenolate and diphenhydramine.To date, additional information regarding the patient and event have not been made available.
 
Additional Manufacturer Narrative
Additional information: in addition to the initial report, it was reported no defects or abnormalities were observed prior to use.Placement of the device was normal and tension/manipulation of the device did not occur.The device was secured by a stat loc and tegederm.To date, the investigation is still in progress.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One device was returned for investigation.A visual examination noted the clear tubing is partially separated from the white fitting.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Quality control specification states all manufactured devices are inspected for dry leak test.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.A clinical assessment noted information regarding patient¿s behavior, environment or mobility was not provided and this may have contributed to the unnecessary tension or pulling on the hub.It should be noted the patient was receiving intravenous lorazepam, which is administered for anxiety and/or seizures.There is no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
There was no additional information received regarding the event.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7686198
Report Number1820334-2018-02076
Device Sequence Number634333
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)200109(10)8499606
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2020
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Device Lot Number8499606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/18/2018
08/22/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/14/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 MO